Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mummyof3

Been On Minocycline For 3+ Months For Acne And Now I'm Getting Perioral Dermatitis

Recommended Posts

I am so on the brink of having a full on breakdown.... after months of acne issues and trail and errors with topicals etc. I have not made much progress. This has caused unbelieveable upheavel in every aspect of my life. Anyways, the lastest is that I have now developed what I'm pretty sure is perioral/nasel dermatitis. I had this years ago and it was brutal. At that time I felt a lot more capable of managing it because I hadn't been traumatized by all sorts of other skin issues. It lasted for months and was upseting and frustrating. I was eventually given a month of Doxy which cleared it up almost immediately. Now here's the kicker.... I've been taking Minocycline for acne since mid June. I'm now getting this dermatitis... how the heck are they going to treat it now? Why is this happening when I'm on the antibiotic? I'm abslutely terrified that I've now caused my body to create super bacteria from taking the mino for so long and my face is going to turn into a complete and utter nightmare worse than ever. I don't feel like I can handle this... I'm going to go off the deep end. I've already contacted Mental Health Services (who can't see me for a month). I just cry all the time. Help

Share this post


Link to post
Share on other sites

I am so so sorry you are dealing with this. I understand the part about feeling like you are losing your mind. I really do. There are times that my acne has caused me to sob in the shower, not leave the house, get angry, yell, get depressed, cry. You name it, I've been there emotionally. I remember this one time I got a chemical burn from acne products, it was about a year ago. I just felt like "I CANNOT handle another skin issue"... like I was losing my mind. I totally understand how you feel. I would be at my wit's end too (to tell you the truth, I am... tonight i cried in the shower again for the zillionth time because of my latest breakout). Anyway, I just wanted to say I'm sorry. I do believe you can get through this, that you will get treatment for the dermatitis, and that you will be able to ultimately control your acne too. It will just take time and patience, but you will get there.

Share this post


Link to post
Share on other sites
Guest Timehealsall

hey mummy, can you post photos? I think that would help.

Yes, antibiotics from what i have read (and personal experience) are terrible for acne.

I developed severe seborrheic dermatitis (and weird acne that gets really flaky/dry) after taking doxycycline for 5 months.

How long were you on the minocycline for?

Share this post


Link to post
Share on other sites

Hello!

Just an update...

What I thought was perioral dermatitis turned out to be just a mild rash that cleared up within a few days. I think I was just so traumatized by all of my skin issues that I jumped to that "worst case scenerio" conclusion. Thank God I was wrong. After suffering from what was the closest to a nervous breakdown as I have ever come (my husband was on the brink of taking me to the hospital) I finally bit the bullet and started to use the Differin that was prescribed to me months ago. I had become so afraid of everything, fearing that I couldn't handle the "gets worse before it gets better" thing that I was in turn really doing nothing. I have now been using the Differin every night for the past 3 weeks. I started out putting it on for a couple of hours, then washing it off etc. The first week was a bit of a nightmare. I got very red and flaky and sore. I was embarassed to leave my house for a couple of days. Anyways, for the past week or so I have been washing my face pretty much as soon as I get home from work and then applying the Differin. I wash it off just before I go to bed - so on average it's been on for 4-5 hours a night. I then spot treat with Clindoxyl. I don't want to be overly optimimistic but it seems to be starting to help. I haven't gotten any terrible breakouts - and the spots that have come seem to go away a lot faster than they did before. I also just recently lowered my does of antibiotics. I was on 100mg a day and am now down to 50mg. It's only been a few days so I'm nervous that my skin will flare, but I really want to get off the anitibiotics completely. I have been on the Mino for about 4 months. I think I was going around and around in circles.... I was so incredibly nervous and anxious, terrified to try anything and then terrified that I wasn't doing anything which made me feel it was never going to get better. Because my stress was so high it then made my skin worse, which then made me more anxious.... you get it. At least now I feel like I have a routine that I'm sticking to. I eventually hope to be able to use the Differin over night and get off the antibiotics completely. I'm REALLY praying that I have avoided an "initial breakout" and it will just continue to get better. We'll see....

Share this post


Link to post
Share on other sites
Guest Timehealsall

how long do you plan on using the antibiotics for?

Share this post


Link to post
Share on other sites

My derm suggested I stay on the Mino (she had suggested to stay on 100mg, but I wanted to lower it) until the Differin is really working. Originally my derm said that if you experience no breakouts in a month then they look at lowering or discontinuing the antibiotics. I've heard that Differin takes up to 12 weeks to really work, but I'm finding that it's already making a huge difference for me. Hopefully I can get off the Mino within a month.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×